Without going through the specific details, suffice it to say that I've tried all sorts of things (tests galore, pain killers, anti-depressants, dietary changes, heat/cold therapy, acupuncture, etc.) for my Fibro symptoms. Dietary changes have helped a little bit, but as of about a year ago, I resigned myself to just "managing the pain and fog".
On a completely different subject, my father passed away recently. I asked my dr. for Wellbutrin to help with the depression (I had previously tried othr Anti-Ds for Fibro pain -- unsuccessfully -- they only had me gain weight and killed my libido).
Well, surprise, surprise, it did wonders for my Fibro pain. Chronic back pain relieved, aches all over almost disappeared, tingling gone completely. Ache-wise I felt Terrific!
Unfortunately, Wellbutrin also increased my depression and made me so dizzy and nauseated that I couldn't function. So, I've gone off it.
BUT, Who knows. I'm writing this because perhaps there are others who might not have the negative side effects that I had, but who will get some Fibro relief from Wellbutrin. We're all different, you never know!
NOTE: in the meantime, I'm looking into other things that work similarly to Wellbutrin -- that are dopamine and norepinephrine reuptake blocking compounds. Suggestions or info welcome!
Thanks for contributing your experience to the group. It's too bad you had that side effect from the Wellbutrin. Really strange that the depression got worse. If you don't mind, were you suffering more of an anxious depression on the WB, or more of a dark-mood depression? The dizziness & nausea you experienced were more than likely a norepinephrine effect.
Research does show that a fraction of those diagnosed w/fibro do achieve pain reduction, if not elimination, with SSNRIs like Wellbutrin, Cymbalta, & Effexor. If one is in the 20% that does well on these meds, they can be life-changing.
I'm wondering whether your doc recommended trying one of the other kissing-cousin SSNRIs to see if you'd have the same positive response without the side effects?
PLEASE NOTE: while this particular post is very negative towards Wellbutrin, I remind that my Fibro symptoms improved remarkably on Wellbutrin -- unfortunately I had these other side-effects so I couldn't stay on.
Am very glad to have the chance to contribute -- helping others is a part of the healing process.
I was experiencing a dark-mood depression that increased on Wellbutrin. The increased depression did not come immediately though. The first two weeks were fine and I saw a slight improvement in my depression, but the third week, I sank into a dark-mood hole which was far worse than what I even started with. In addition, I had terrible "internal jitters" (I'm guessing some other "Fibromites" will know what I mean by that) along with the dizziness and nausea I mentioned before.
The anti-D I was on years ago for fibro pain was Celexa (so "only" worked on the seratonin). Though, as I said, it did Not help with the physical pain or brain fog, it did help give me some mental strength to deal with fibro symptoms.
Thanks for the tip that my dizziness and nausea (on Wellbutrin) were likely due to the norepinephrine. That's a bummer though. I had read that norepinephrine was found to alleviate neuropathic pain, so I thought perhaps it was that in the Wellbutrin that helped my pain. Though not what I want to hear, it's helpful in my search for a next step!
I haven't yet talked with my dr. about trying another SSNRI. Maybe next week. I feel I need to give my body and mind a break -- for the moment, the depression is manageable.
Hi there, I just started taking Wellbutrin today. How long did it take you to notice that your pain was subsiding? I'm taking 150 mg once a day. I was taking lexapro but that made my depression 20 times worse, so we'll see with this one.
Thanks for you input!
My Fibro symtpoms seemed to worsen when I trie Welbutrin. I got shakier and my pain seemed to increase.
that happened to me too, especially when i increased my dose. the real muscle jitters and electric feelings in my arms and legs disappeared when lowered my dose. however, i too feel a bit more depressed on wellbutrin... some things are better, like i don't snap as much, but i am still very down. this is to do with the fibromyalgia symptoms though, i think. and the fact that i am eating and gaining weight... due to the depression it feels like one big vicious cycle :|
Hi new yo this board but not Fibro. Have been fighting since they thought ut was all in a perdons mind, I am an ampuiee and I was also fighting nerve pain.Have alot of other things. Just recently my Neuroligist starte me on Lyrica it has almost gotten rid of the tingling nerve pains and helped some with the others. The only pfoblen is I have some fluid retention in the late afternoo. I control that with lessing the salt intake and rextin with my foot up around 1 pm.
Funny that I ran into this thread. I'm still in the testing phases of possibly having FMS (big possibility). The biggest clue I have is that my aches, pains, brain fog, stiffness, etc. hit me like a freight train when I WENT OFF MY CELEXA (SSRI). I started Celexa for depression purposes only about 6 years ago. I did not have the FMS symptoms I have now.
I only went off of it about 6 weeks ago because I wanted to start trying for a baby. I do believe that I've had FMS or whatever conditon I have, the whole time or part of the time I was on Celexa and the symptoms were escalated by dropping the meds.
Looking back, even on the meds, I would get unusually tired and sore but I just thought it was because I'm 30 lbs overweight. I was very active but everything I did made me miserable, like I was pushing it too far or something. If I do have FMS or whatever else, I'm going to be miserable until I have a baby. I'll just have to put up w/ it. Kind of scary though.
For me, Wellbutrin was arguably THEE worst AD I have ever been on, and I have been on several. I don't even remember if it helped the FM...I was too busy crying, feeling mentally miserable, and suffering a plethora of side effects, too. I now refer to Wellbutrin as UNwellbutrin...no offense to anyone who takes it and for whom it helps.
I have been taking Lexapro for a few years now with good results!
My story with Wellbutrin is a little different. I started it a couple of years ago when I wanted to switch off of Prozac. I discovered that when I took Wellbutrin, I didn't get migraines. Last spring I tried going off of Wellbutrin. Migraines increased and when I had them three days in a row, I went back on Wellbutrin. That was April and I haven't had a migraine since. It doesn't help with any other pain. I do notice that it keeps my mood pretty even meaning I don'[t get angry or sad all the time, but I don't get real happy either. I guess you'd say my moods are flat. The only bothersome side effect for me is constipation. However, I discovered that if I eat an orange every night, it helps. (weird, but no other fruit does).